question-icon

What causes spotting after having postinor 2?

default
Posted on Tue, 22 Jul 2014
Question: Hi,

I took Postinor 2 24 hours after having unprotected sex. Today is the 6th day since taking it and I am bleeding. I had some spotting yesterday, but today I have a much heavier flow (similar to my usual period). Has my period come early due to taking Prostinor 2? (I'm not due for another 11 days). And if so, can i start taking the daily combined contraceptive pill today (day 1 of my period)? Thank you
doctor
Answered by Dr. S Patra (53 minutes later)
Brief Answer:
WITHDRAWAL BLEEDING (SAME TO PERIOD).

Detailed Answer:
Hello,

Thanks for writing to us.

1) Taking POSTINOR-2 pill after 24 hrs of unprotected sex will give more than 95% protection against unwanted pregnancy. In this context, your chance of pregnancy is EXTREMELY LOW.

2) You get withdrawal bleeding on 6th day due to effect of Postinor-2 and it is QUITE COMMON and PHYSIOLOGICAL phenomena. Most women get this type of bleeding.

3) Yes, you can start to take combined contraceptive pill from today (D1) and continue them as directed.

Hope, it helps for your information. Kindly, close the discussion if you don't have any other query.

Wish your good health and take care yourself.

Regards,
Dr Soumen

For future query, you can directly approach me through

http://doctor.healthcaremagic.com/Funnel?page=askDoctorDirectly&docId=63326
Above answer was peer-reviewed by : Dr. Chakravarthy Mazumdar
doctor
Answered by
Dr.
Dr. S Patra

OB & GYN Specialist

Practicing since :2011

Answered : 4048 Questions

premium_optimized

The User accepted the expert's answer

Share on
What causes spotting after having postinor 2?

Brief Answer: WITHDRAWAL BLEEDING (SAME TO PERIOD). Detailed Answer: Hello, Thanks for writing to us. 1) Taking POSTINOR-2 pill after 24 hrs of unprotected sex will give more than 95% protection against unwanted pregnancy. In this context, your chance of pregnancy is EXTREMELY LOW. 2) You get withdrawal bleeding on 6th day due to effect of Postinor-2 and it is QUITE COMMON and PHYSIOLOGICAL phenomena. Most women get this type of bleeding. 3) Yes, you can start to take combined contraceptive pill from today (D1) and continue them as directed. Hope, it helps for your information. Kindly, close the discussion if you don't have any other query. Wish your good health and take care yourself. Regards, Dr Soumen For future query, you can directly approach me through http://doctor.healthcaremagic.com/Funnel?page=askDoctorDirectly&docId=63326